Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 28, 2003, 4:39 PM PDT for Sacramento County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 4:39 PM PDT (23:39 UTC)
- Expired
- Apr 28, 2003, 5:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 39 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WUUS56 KSTO 282339 SVRSTO CAC067-290015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 440 PM PDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SACRAMENTO COUNTY IN CALIFORNIA * VALID UNTIL 515 PM PDT * AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GALT...OR ABOUT 14 MILES NORTH OF LODI...MOVING NORTH AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... WILTON...GALT...SHELDON SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3830 12136 3827 12118 3850 12107 3850 12133 $$ DFR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:45 PM PDT, 54 minutes earlier.
Area forecast discussion, Apr 28, 3:45 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
345 PM PDT MON APR 28 2003
UPPER LOW OFF THE NORCAL COAST CONTINUES TO SEND WAVES OF PRECIP INTO
THE STATE. SEVERAL ORGANIZED LINES OF CONVECTION SEEN ON SATELLITE TO
ROTATE INTO THE CWA OVERNIGHT. WATER VAPOR SHOWING ANOTHER LOBE
MOVING AROUND THE BACK SIDE OF THE LOW ATTM THAT WILL ROTATE INLAND
LATE TONIGHT INTO TUESDAY. THIS TO JUSTIFY KEEPING SNOW ADVISORY
GOING OVERNIGHT INTO TOMORROW. SPOTTER REPORT OF RAIN/SNOW MIX THIS
AFTERNOON IN BURNEY BASIN AT 3600 FEET. EXPECT SNOW LEVELS TO LOWER
TO AROUND 3000 FEET IN THE NORTH TONIGHT. AFTERNOON MSAS LI ANALYSIS
SHOWING BEST INSTABILITY OVER THE SOUTHERN SAC VALLEY. THIS
CORRESPONDING WITH CURRENT STRONGEST RADAR RETURNS AND REPORTS OF
SMALL HAIL.
UPPER LOW SLOW TO PROGRESS INLAND TUESDAY TO KEEP UNSTABLE PATTERN
OVER NORCAL. FEATURE PROGGED TO WEAKEN AND MOVE ACROSS NORTHERN
BORDER TUESDAY NIGHT. WEAK IMPULSES MOVE ACROSS FAR NORTH WEDNESDAY
TO KEEP A SLIGHT CHANCE OF PRECIP EXTREME NORTHERN ZONES. SHORT WAVE
RIDGE PROGGED ACROSS NORCAL WEDNESDAY NIGHT INTO THURSDAY.
ANOTHER CLOSED LOW OFFSHORE COMES INTO PLAY LATE THURSDAY INTO FRIDAY
AND CONTINUES INTO SATURDAY FOR MORE COOL UNSETTLED WEATHER.
GFS/UKMET SIMILAR WITH LOW POSITION AT 12Z FRI WITH ECMWF FURTHER
WEST. LOW PROGGED BY GFS TO MOVE INLAND NEAR MONTEREY SATURDAY.
DYNAMICS SHIFT EAST SUNDAY FOR DRYER WEATHER WITH RIDGING RETURNING
TO NORCAL MONDAY.
.STO...SNOW ADVISORY TONIGHT THROUGH TUESDAY FOR THE INTERIOR COAST
RANGE OF NORTH LAKE COUNTY...MOUNTAINS OF SHASTA COUNTY...
BURNEY BASIN...WESTERN PLUMAS COUNTY AND LASSEN PARK...AND
WEST SLOPES OF THE NORTHERN SIERRA NEVADA.
BLU JB 028/039 029/045 034 74885
RBL WB 045/058 044/065 046 74775
SAC WB 044/061 043/067 045 74764
PCHHazardous weather outlook, Apr 28, 10:40 AM PDT, 5 hours 59 minutes before
CAZ013>019-063-064-066>069-291400- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 1040 AM PDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY UPPER LEVEL LOW PRESSURE WILL REMAIN ANCHORED OFF THE NORTH COAST TODAY BRINGING PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE INTERIOR OF NORTHERN CALIFORNIA. A SNOW ADVISORY HAS BEEN ISSUED FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY AND LASSEN PARK FOR TODAY INTO TONIGHT. A SNOW ADVISORY IS ALSO IN EFFECT FOR TODAY INTO TONIGHT FOR THE INTERIOR COASTAL RANGE NORTH OF LAKE COUNTY AND FOR THE MOUNTAINS OF SHASTA COUNTY INCLUDING THE BURNEY BASIN AREA (SEE WWUS46 KSTO - WSWSTO FOR DETAILS). .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER WILL CONTINUE ON TUESDAY WITH THUNDERSTORMS POSSIBLE IN THE CENTRAL VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO SMITH/JJ
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.